MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-6-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil seemed to detach from the pushwire prior to advancing through the catheter during the coil flushing/preparation process.The devices were outside of the patient at the time of the event, and so no surgical or medical intervention was required.There was no friction or difficulty with delivery, no attempts to detach the coil, no rotation or repositioning was performed, and it was unknown if there was any damage to the pushwire.A continuous flush was not administered, but the devices were prepared per the instructions for use (ifu).There was no patient involvement with the event indicated.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from a healthcare provider (hcp), via a manufacturing representative (rep), indicated a competitor's coil was used to complete the procedure, and a non-medtronic catheter was used during the procedure.
 
Additional Manufacturer Narrative
Product analysis: equipment used: vis (m-77148), microscope, 203cm ruler (m-83360), camera (panasonic lumix dmc-zs5) the concerto coil (concerto model: nv-2-6-helix lot: a925412) was returned for analysis within a shipping box; within a resealable plastic biohazard pouch; within an opened concerto outer carton; within an opened concerto inner pouch and within an introducer sheath.The concerto coil was decontaminated as per manufacturer protocol.The actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.There is no evidence of any detachment attempts by mechanical or manual methods.No damages or irregularities were found with the pusher.The implant coil was found stretched within the introducer sheath with the polypropylene filament broken.The implant coil could not be advanced out of the introducer sheath and was retracted out proximally.The coin was present and against the lumen stop.The shield coil was found intact.The implant coil was confirmed still attached to the pusher but stretched with the polypropylene filament broken.The break indicator was then broken, and the release wire was retracted, detaching the implant coil.No other damages or anomalies were found.Based on the device analysis and reported information, the customer report of ¿premature detachment¿ was not confirmed as the implant coil was still attached.There is no malfunction with the pusher or detach element that would contribute towards the premature detachment and in-house detachment attempt detached the implant coil as expected.The implant coil was found stretched.Potential causes for this failure are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coils not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, and incompatible catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10273393
Report Number2029214-2020-00690
Device Sequence Number824552
Product Code KRD
UDI-Device Identifier00847536033498
UDI-Public00847536033498
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberA925412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/15/2020
09/26/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/23/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1